MAUDE Adverse Event Report: AOMORI OLYMPUS CO., LTD. SONOSURG CURVED SCISSORS,PISTOL GRIP,5MM X 45CM; ULTRASONIC SURGICAL DEVICE

AOMORI OLYMPUS CO., LTD. SONOSURG CURVED SCISSORS,PISTOL GRIP,5MM X 45CM; ULTRASONIC SURGICAL DEVICE
Model Number T3795
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The suspect device has not been returned to olympus for evaluation.The investigation is in process.Once the investigation has been completed, a supplemental report will be submitted with device evaluation results.
 
Event or Problem Description
Olympus reviewed the following literature: "fracture of a probe tip of the ultrasonic laparoscopic coagurating shears during laparoscopic uterine fibroid enucleation in which fallen debris was recovered -a case report".Literature summary: ultrasonic laparoscopic coagulating shears (lcs) are surgical instruments that can perform coagulation and incision at the same time by ultrasonic vibration and are often used in laparoscopic surgery.Since a large force is applied to the tip of the probe, the probe can break depending on the usage conditions.A 43-year-old woman underwent laparoscopic uterine myomectomy due to uterine fibroids.Lcs became an error mode at the time of making a longitudinal incision in the muscularis layer of the posterior wall of the uterus and became unusable.Fracture of the probe tip was confirmed.Although the part of the probe was searched in the surgical field and the extracorporeal area, it could not be found.It was eventually found by using an intraoperative x-ray and could be removed outside the body.Postoperative investigation pointed out a small damage that coincided with the fractured part.It might be the cause of the fracture.We present some precautions for using the lcs and those for collecting the fallen debris, with a review of the literature.Type of adverse events/number of patients: the tip of the probe partially broke off and fell out into the patient's abdominal cavity n=1.Since the literature described "sonosurg curve scissors (olympus medical systems)", we selected "sonosurg scissors t3795" as a representative product.
 
Additional Manufacturer Narrative
This supplement is being reported to correct the initial mfg report 9614641 - 2022 - 00024.It was submitted in error and identified as a duplicate report.The event was originally reported in december 2015 as mdr mfg report 8010047-2015-01325.

Brand Name
SONOSURG CURVED SCISSORS,PISTOL GRIP,5MM X 45CM
Common Device Name
ULTRASONIC SURGICAL DEVICE
Manufacturer (Section D)
AOMORI OLYMPUS CO., LTD.
2-248-1 okkonoki
kuroishi-shi, aomori 036-0 357
JA  036-0357
Manufacturer Contact
masaharu hirose
2-248-1 okkonoki
kuroishi-shi, aomori 036-0-357
JA   036-0357
426422891
MDR Report Key15086092
Report Number9614641-2022-00024
Device Sequence Number5102105
Product Code LFL
UDI-Device Identifier04953170235641
UDI-Public04953170235641
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K050885
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Literature,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/26/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberT3795
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/23/2022
Supplement Date Received by Manufacturer07/28/2022
Initial Report FDA Received Date07/22/2022
Supplement Report FDA Received Date08/26/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Other;
Patient Age43 YR
Patient SexFemale